Hail, Angelina
- When
- August 26, 2:36 PM CST
- Where
- Angelina County, 2.39 mi NNW of Gilbert
- Measured
- 2 in hail
- Reported by
- Public
- Coordinates
- 31.330, -94.840
Hen egg sized hail was reported 7 miles west of Lufkin, Texas.
Afternoon heating, combined with weak surface convergence (remains of an old front) |in a moderately unstable atmosphere, caused a few severe storms over deep east Texas|and into western Louisiana, along and south of a Jacksonville, Texas to Natchitoches, Louisiana line. These storms produced large hail and damaging thunderstorm wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Afternoon heating, combined with weak surface convergence (remains of an old front) |in a moderately unstable atmosphere, caused a few severe storms over deep east Texas|and into western Louisiana, along and south of a Jacksonville, Texas to Natchitoches, Louisiana line. These storms produced large hail and damaging thunderstorm wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 26, 1:41 PM CST, 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 241 PM CDT WED AUG 26 2009 .DISCUSSION... WATER VAPOR IMAGERY THIS AFTERNOON CONTINUES TO SHOW THE UPPER LOW SPINNING OVER SOUTHWEST MISSISSIPPI. THIS HAS BEEN BRINGING CONVECTION OVER THE SOUTHWESTERN PORTIONS OF THE CWFA THROUGH MUCH OF THE DAY. WE ARE BEGINNING TO SEE THIS ACTIVITY INCREASE IN COVERAGE OVER THE SOUTHERN PORTIONS OF THE CWFA AS WE ARE GETTING INTO THE PEAK HEATING OF THE AFTERNOON. SOME OF THESE STORMS HAVE BEEN ON THE STRONG SIDE TODAY...ESPECIALLY SOUTH OF THE CWFA OVER THE PAST COUPLE OF HOURS. THE SOUTHWESTERN CORNER OF THE CWFA IS ACTUALLY IN A SLIGHT RISK AREA FOR THIS AFTERNOON. SO WITH DECENT INSTABILITY OVER THIS AREA THIS AFTERNOON THERE WILL BE THE POSSIBILITY TO SEE A FEW ISOLATED STORMS TO BECOME STRONG...WITH A SLIGHTLY LESSER BUT STILL EXISTENT POSSIBILITY OF SEEING A SEVERE STORM OR TWO ALONG THE SOUTHERN FRINGES OF THE CWA. THIS ACTIVITY IS EXPECTED TO BEGIN TO DIE DOWN THIS EVENING TO GIVE A QUIET EVENING AND OVERNIGHT PERIOD FOR THE FOUR STATE REGION. ON THURSDAY WE WILL BEGIN TO SEE THE UPPER LOW SITTING OVER MISSISSIPPI BE PUSHED TO THE EAST AS A SHORTWAVE DIPS OUT OF THE PLAINS TOWARD THE FOUR STATE REGION. THIS WILL BRING A COLD FRONT TOWARD THE REGION FOR THURSDAY. THE AREA MAY BEGIN TO SEE A BIT OF ACTIVITY MOVE INTO THE NORTHWESTERN PERIPHERY OF THE CWFA THURSDAY MORNING...BUT IT LOOKS LIKE THE BULK OF THE ACTIVITY SHOULD HOLD OFF ON ENTERING THE CWFA UNTIL THURSDAY AFTERNOON AND EVENING. THE FRONT WILL REALLY GET INTO THE CWFA AND BRING THE HIGHER RAIN CHANCES FOR THURSDAY NIGHT AND FRIDAY. DURING THIS TIME THE AREA COULD POSSIBLY SEE A FEW MORE STRONG STORMS AS THIS FRONT IS PASSING THROUGH THE AREA. THE FRONT IS GOING TO BE SLOWLY SHIFTING OUT OF THE CWFA. SUNDAY THE SOUTHERN HALF OF THE FOUR STATE REGION WILL SEE LINGERING PRECIP AS THE FRONT IS GRADUALLY PASSING THROUGH THIS PORTION OF THE FORECAST AREA. A FINAL SHORTWAVE IS EXPECTED TO SWING AROUND THE BASE OF THE TROUGH TO KICK THE FRONT OUT OF THE REGION BY SUNDAY NIGHT. AFTER THE FRONT PASSES COMPLETELY THROUGH THE FOUR STATE REGION THE AREA WILL BE SITTING UNDER NWLY FLOW ALOFT. THERE WILL ALSO BE THE INFLUENCE OF SURFACE HIGH PRESSURE. THIS IS EXPECTED TO KEEP THE FOUR STATE REGION DRY FOR THE BEGINNING TO MIDDLE OF NEXT WEEK. TEMPERATURES THROUGH THE FORECAST PERIOD ARE EXPECTED TO CONTINUE TO BE IN THE LOWER 90S TO POSSIBLY AS COOL AS THE UPPER 80S EACH DAY. UPPER 60S TO LOWER 70S WILL BE POSSIBLE FOR THE NEXT COUPLE OF NIGHTS. BUT EXPECT COOLER LOWS TO BE THE CASE FOR THE LATE WEEKEND INTO EARLY NEXT WEEK AS COOLER AIR GRADUALLY MOVES IN BEHIND THE COLD FRONT. OVERALL LITTLE CHANGES WERE MADE TO TEMPERATURES THROUGH THE FORECAST PERIOD. /22/ && .AVIATION... ISOLT TO SCT CONVECTION...SOUTH OF INTERSTATE 20...CONFINED TO AREA OF HIGHER CAPE VALUES OF 2-3000 J/KG. ACTIVITY CONTINUE TO MOVE SOUTHWARD AS NORTHERLY FLOW AREAWIDE ABOVE 900 MB. LFK ONLY TAF SITE TO REMAIN UNDER VCNTY TSTMS...EXCEPT FOR VERY ISOLD DEVELOPMENT CURRENTLY JUST SOUTH OF TYR. AFTER SUNSET...EXPECT VFR CONDITIONS WITH ONLY VERY PATCHY FOG PSBL. LOW CLOUD RETURN VERY MARGINAL AS UPPER LOW OVER DELTA REGION DISRUPTING SOUTHERLY FLOW./VII/ && .PRELIMINARY POINT TEMPS/POPS... SHV 69 92 70 90 68 / 20 20 40 30 20 MLU 65 92 67 91 68 / 10 10 20 40 30 DEQ 66 90 66 88 63 / 10 30 50 20 20 TXK 68 92 68 90 67 / 10 30 50 30 20 ELD 64 91 67 90 67 / 10 20 30 30 30 TYR 72 93 71 92 67 / 20 20 40 30 20 GGG 70 92 70 91 67 / 20 20 40 30 20 LFK 70 92 71 90 68 / 20 20 30 40 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1148 AM CDT WED AUG 26 2009 LAZ017-TXZ149-150-152-153-165>167-271700- SABINE LA-CHEROKEE-RUSK-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- SABINE TX- 1148 AM CDT WED AUG 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING ALONG AND SOUTH OF A JACKSONVILLE TEXAS TO TENAHA TO MANY LOUISIANA LINE. A FEW STRONG TO POSSIBLY EVEN SEVERE STORMS WILL BE POSSIBLE OVER THIS AREA...WITH THE STRONGER STORMS CAPABLE OF PRODUCING GUSTY WINDS AND HAIL. HOWEVER THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ACTIVITY SHOULD BEGIN TO DIMINISH AROUND SUNSET. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THUNDERSTORMS WILL INCREASE IN COVERAGE BEGINNING THURSDAY AFTERNOON...AS A COLD FRONT MOVES INTO THE FOUR STATE REGION. ISOLATED TO SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE UNTIL THE FRONT MOVES SOUTH OF THE REGION SUNDAY. RIGHT NOW...MOST OF THE SHOWERS AND STORMS WILL OCCUR FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NEEDED THROUGH TONIGHT. LAZ001-002-010-011-018>020-022-TXZ096-097-108>112-124>126-136>138- 151-271700- CADDO-BOSSIER-DE SOTO-RED RIVER-NATCHITOCHES-WINN-GRANT-LA SALLE- BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH- GREGG-HARRISON-PANOLA- 1148 AM CDT WED AUG 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING...SOUTH AND WEST OF A CLARKSVILLE TEXAS TO JENA LOUISIANA LINE. WHILE NO SEVERE WEATHER IS EXPECTED...THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 35 MILES AN HOUR AND OCCASIONAL FLASHES OF CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THUNDERSTORMS WILL INCREASE IN COVERAGE BEGINNING THURSDAY AFTERNOON...AS A COLD FRONT MOVES INTO THE FOUR STATE REGION. ISOLATED TO SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE UNTIL THE FRONT MOVES SOUTH OF THE REGION SUNDAY. RIGHT NOW...MOST OF THE SHOWERS AND STORMS WILL OCCUR FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE NEEDED THROUGH TONIGHT. ARZ050-051-059>061-070>073-LAZ003>006-012>014-021-OKZ077-271700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-BIENVILLE- JACKSON-OUACHITA-CALDWELL-MCCURTAIN- 1148 AM CDT WED AUG 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA AND SOUTHEAST OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THUNDERSTORMS WILL INCREASE IN COVERAGE BEGINNING THURSDAY EVENING...AS A COLD FRONT MOVES INTO THE FOUR STATE REGION. ISOLATED TO SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE UNTIL THE FRONT MOVES SOUTH OF THE REGION SUNDAY. RIGHT NOW...MOST OF THE SHOWERS AND STORMS WILL OCCUR FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE NEEDED THROUGH TONIGHT.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
243 PM CDT WED AUG 26 2009
TXZ149-165-262015-
ANGELINA-CHEROKEE-
243 PM CDT WED AUG 26 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 315 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
CHEROKEE...
IN EASTERN TEXAS...
ANGELINA...
INCLUDING THE FOLLOWING LOCATIONS...
FOREST...MORRILL...POLLOK AND WELLS...
AT 241 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM NEAR FOREST...OR 19 MILES SOUTH OF RUSK...
MOVING SOUTHEAST AT 20 MPH.
SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
VIIThe Shreveport radar (KSHV), 156 km away, was scanning. The volume nearest the first event began at 20:37 UTC.
3 hail, 3 thunderstorm wind. Local standard time, as filed.
Hen egg sized hail was reported 7 miles west of Lufkin, Texas.
Trees were downed in the Swift Community.
Trees were downed in the Woden Community.
A tree was downed on a poweline on CR 552 south of Woden, Texas.
Nickel sized hail fell in Rusk, Texas.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, August 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 188640, 188631, 188637, 188638, 188639, 188633.